MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the clinical evaluation of event (b)(4) for an endoleak type ii, it was discovered that the patient underwent a previous intervention on (b)(6) 2015 for a suspected endoleak type iiib.The patient was relined with a bifurcated device.No other information was received for this reline.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; endoleak type iiib, sac growth, and secondary reline procedure.The most likely cause of the compromised stent graft integrity of the main body stent could not be identified due to lack of serial imaging studies surrounding the initial implant procedure and the repair procedure.Procedure related harms included type ii endoleak left untreated during the initial implant procedure.Patient was discharged home in stable condition on the first post-operative day on aspirin therapy.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type iiib endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type iiib endoleak events reported for afx devices has been reduced to <0.2%.Root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3b endoleak.Endologix implemented the following corrective actions with the intent of reducing type 3b endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type 3b endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type 3b endoleak events reported for afx devices has been reduced to <0.2%.A review of manufacturing lot confirmed all devices met specifications prior to release.The devices remain implanted in the patient and were not returned and no evaluation was completed.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7184288
Report Number2031527-2018-00029
Device Sequence Number164714
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)171013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/13/2017
Device Model NumberBA28-90/I16-30
Device Lot Number1283107002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2015
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED-LOT: W11-6368-026; AFX-SUPRARENAL -LOT: 1044227-010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR